Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Asthmatic, want to get rid of addiction to inhaler. What are its side effects?

i have asthma . but i get attacks rarely. Its basically when i mes up. i.e. if i gulp lot of cold , sweets or visit a highly dusty and polluted area. else i have no complaints. My problem is whenever i have an attack i try to avoid the pump or the medicine but i have noticed that when i take the medicine i become a kind of addicted to it and for a few days i have to take the medicine or else the attacks reappear and i also experience sleep problems. I have to really force myself out of the habit of taking the inhaler or the medicines. Hence i wanted to ask is why are the medicnes so addictive and whAT are its side effects.
Asked On : Tue, 19 Feb 2013
Answers:  1 Views:  22
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Emergency Medicine Specialist 's  Response
Hi Joy,
Thanks for writing your query.

I would like to reassure you that taking inhaler is not addictive. Rather it is very helpful in management of acute attack.
Since it takes few hours to few days(if severe) for complete recovery from bronchoconstriction, there seems to be need for repetition of inhaler. It is not addiction but the most effective management at that time.

Since the medicine from the inhaler goes directly into the air passage and is not dissolved in the blood, it is the safest mode of management for bronchitis. It has practically no side effects.

Always try to avoid the allergens which trigger the attack.
I hope this is helpful to you.
Answered: Tue, 19 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor